| Model Number |
08-2251-0 |
| Medical Device Problem Code |
Chemical Problem (2893)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
11/05/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
Event or Problem Description
A hemodialysis (hd) clinic biomedical technician (biomed) reported to fresenius customer service that a lot of naturalyte had low conductivity.Per the biomed the conductivity will not go past 13.2.Once the product was switched to a new lot, the conductivity raised to 13.6.The event occurred during patient treatment and the conductivity was running low on 13.2.Upon follow up, the biomed reported that the tcd was set for 13.5 or 13.6 on a fresenius 2008t blue star machine.The product was only used for one patient treatment, although 16 jugs were affected.The patient was switched another jug to complete treatment.The patient did not experience any ill effects, adverse events, or require medical intervention.Per the biomed, it is unknown what lot of naturalyte was used successfully and that there has not been any recent service to the machines.The clinic is using liquid bicarbonate, lot number unknown.A return goods authorization (rga) was issued to the clinic for product return.
Additional Manufacturer Narrative
Additional information: d10, h3: plant investigation: a product history review was performed.A review of the complaint management system identified 2 additional complaints related to conductivity issues with the reported lot.A review of the product inventory records for lot no: 20lxac101 indicated that 4485 cases of finished product were manufactured for distribution with no noted nonconformances.After reviewing the finished product release summary, it was determined that 20lxac101 met release specifications.As of 11/20/2020 no samples were returned.Samples are not needed to confirm the allegation.Through other complaint allegations of the same issue for lots 20lxac056, 20lxac058, and 20lxac076, there were companion samples available for testing which were tested at both the oregon and irving laboratories and results were found to be conflicting.Due to the conflicting results found between the laboratories, the oregon test methods were reviewed and a deficiency was found in the test method pertaining to the sodium and potassium analyte tests.Because of the deficiency found in the test method, it was determined that lot: 20lxac101 did not meet release specifications and the allegation conductivity low was confirmed.In conclusion, 20lxac101 release testing was found to be compromised due to the deficient test method.A non-conformance was opened for allegations of conductivity issues and escalated to a corrective action preventative action (capa).Based on the investigation performed, cause was traced to manufacturing.